Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Nashville, TN

April 26, 2007Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2007, 4:17 PM CDT for Putnam County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2007, 4:17 PM CDT (21:17 UTC)
Expired
Apr 26, 2007, 4:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Putnam County, TN

The radar

The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:30 PM CDTHAIL 0.88Nnw Cookeville, TNNICKEL SIZED HAIL NEAR CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:18 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262117
SVROHX
TNC141-262145-
/O.NEW.KOHX.SV.W.0038.070426T2117Z-070426T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
417 PM CDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COOKEVILLE...

* UNTIL 445 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF BAXTER...OR ABOUT 9 MILES NORTHEAST OF SMITHVILLE...AND
  MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOKEVILLE BY 425 PM CDT...
  ALGOOD BY 435 PM CDT...

LAT...LON 3623 8540 3620 8530 3608 8546 3610 8554
      3603 8561 3603 8564 3610 8570 3608 8576
      3623 8560 3622 8555 3624 8552 3631 8549

$$

13
1 follow-up statement
000 
WWUS54 KOHX 262124
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT THU APR 26 2007

TNC141-262145-
/O.CON.KOHX.SV.W.0038.000000T0000Z-070426T2145Z/
PUTNAM TN-
424 PM CDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN PUTNAM COUNTY...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COOKEVILLE...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALGOOD BY 430 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3623 8540 3620 8530 3608 8546 3610 8554
      3609 8558 3610 8570 3609 8571 3623 8560
      3622 8555 3624 8552 3631 8549

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:50 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 26, 3:50 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU APR 26 2007

.SHORT TERM (TONIGHT-SAT NIGHT)...
HEATING BUILT S/B CAPES TO 1200 J/KG EAST OF NASHVILLE THIS
AFTERNOON. COLD AIR ALOFT AND STEEP LOW LEVEL LAPSE RATES HELPED
DEVELOP CONVECTIVE STORMS DESPITE DRY ADVECTION. STRONGER UPDRAFTS
MAY PRODUCE LARGE HAIL IN THE PLATEAU THE NEXT FEW HOURS. WIND
PROFILES SHOW THAT SOME STORMS MAY ROTATE. TORNADO WATCH POSTED
UNTIL 27/03Z EAST MID TN.

RAIN CHANCE QUICKLY DECREASES THIS EVENING WITH NOCTURNAL COOLING AND
DRIER AIR. MID LVL FLOW SHIFTS WEST AND SFC WINDS SHOULD DIMINISH
TO AROUND 5 MPH.

COOLER AIR ALOFT MARCHES IN FRI AND MOS ON TARGET. UPR WAVE MOVES
OVR SFC HIGH AND BRINGS ANOTHER BATCH OF MOISTURE SAT. SFC FLOW
REMAINS NORTHWEST TO NORTH SAT...AND EXPECT SCATTERED SHOWERS AT
BEST.

.LONG TERM (SUN-THU)...
BULK OF EXTENDED FORECAST IS DRY WITH LARGE DIURNAL TEMP SWINGS.
SFC HIGH PRES LOOKS DOMINANT ACR THE SOUTHEAST STATES WITH FRONTAL
SYSTEMS FURTHER NORTH. UPR RIDGING SUPPORTS THE DRY PATTERN...BUT
MID WEEK TROUGHING SUPPORTS LOW THUNDER POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    54  66  52  72 /  10  10  20  30
CLARKSVILLE  52  65  53  71 /  10  10  30  30
CROSSVILLE   52  63  50  66 /  50  10  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 26, 5:30 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU APR 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Apr 26, 2:45 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT THU APR 26 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-262100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
245 PM CDT THU APR 26 2007

...SCATTERED STRONG THUNDERSTORMS IN MIDDLE TENNESSEE...

AT 245 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS PARTS OF
MIDDLE TENNESSEE. SOME OF THESE STORMS CONTAINED HEAVY DOWNPOUR AND
SMALL HAIL. AS WARM AND HUMID AIR REMAINS OVER THE AREA...A LARGE
LOW PRESSURE SYSTEM TO THE NORTHWEST AND AN APPROACHING COLD FRONT
WILL CONTINUE TO BRING THE POSSIBILITY FOR THUNDERSTORMS THROUGH THE
REST OF THE AFTERNOON.

BRIEF HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS OVER 30 MPH WILL
BE THE MAIN FEATURES OF THE STRONGER STORMS. HOWEVER...ISOLATED
SEVERE STORMS WILL BE POSSIBLE. SEVERE STORMS COULD PRODUCE LARGE
HAIL AND STRONG WINDS.

STAY TUNED FOR WEATHER UPDATES. MONITOR THE LATEST INFORMATION FOR
POSSIBLE WARNINGS IF THUNDERSTORMS APPROACH YOUR AREA.

13
Local storm report, Apr 26, 4:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TORNADO          10 NW CROSSVILLE        36.05N 85.16W
04/26/2007                   CUMBERLAND         TN   TRAINED SPOTTER

            MOBILE HOME DAMAGED AND NUMEROUS TREES DOWN.

&&

DMATSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:02 PM CDTTornado WarningOHXCumberland28 min
Apr 26, 4:23 PM CDTTornado WarningOHXCumberland37 min
Apr 26, 4:30 PM CDTTornado WarningOHXClay, Overton30 min
Apr 26, 4:38 PM CDTTornado WarningOHXOverton23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.